MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® HYDRO-GLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® HYDRO-GLIDE¿ GUIDEWIRE
Model Number 145FS35
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 04/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that purple coating color of the guidewire was peeling and could be seen under endoscopy.Stated that the user was exposed to hazardous, blood, or bodily fluids.The user needed to reinsert a new guidewire.It was unknown what medical intervention was provided.
 
Event or Problem Description
It was reported that purple coating color of the guidewire was peeling and could be seen under endoscopy.Stated that the user was exposed to hazardous, blood, or bodily fluids.The user needed to reinsert a new guidewire.It was unknown what medical intervention was provided.Per sample evaluation notification received on 22aug2023, stated that the guidewire was found to be exposed during the sample evaluation.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The device met relevant specifications.The product was used for patient treatment.The product had not caused the reported failure.Received 6 opened hydro-glide guide wires without packaging.Visual inspection noted the guidewire wire exposed on the 1st guide wire.Microscopic visual observation: samples were observed under microscope at 15x and 30x respectively and noted clear flaking at different points on each guide wire and this observed "flaking" was most likely in reference to the clear silicon like material on the outside.No root cause could be found because the reported event was unconfirmed.A device history record review was not required as the investigation was unconfirmed.The reported event is unconfirmed a labeling review is not required.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® HYDRO-GLIDE¿ GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16918309
Report Number1018233-2023-03345
Device Sequence Number20513180
Product Code EZB
UDI-Device Identifier00801741053252
UDI-Public(01)00801741053252
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number145FS35
Device Catalogue Number145FS35
Device Lot NumberGFGR1887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown